Alert archive / Louisiana / Tornado Warnings in 1999

Tornado Warning 36, NWS Shreveport, LA

March 8, 1999LaSalle Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Mar 8, 1999, 7:25 PM CST for LaSalle Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 1999, 7:25 PM CST (01:25 UTC)
Expired
Mar 8, 1999, 8:15 PM CST
In force
50 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 97 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 5:00 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1999-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1999-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1713 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 090125 RRA
TORSHV
LAC059-090215-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CST MON MAR 8 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 815 PM CST

* AT 725 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A DEVELOPING TORNADO 10 NORTHWEST OF JENA.  THE
  THUNDERSTORM   CONTAINING THIS> TORNADO WAS MOVING EAST NORTHEAST AT
  35 MPH..

* THE TORNADO IS EXPECTED TO BE NEAR...
  SUMMERFIELD BY 735 PM CST


4/10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 8, 3:00 PM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Mar 8, 3:00 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST MON MAR 8 1999

TORNADO WATCH IN EFFECT UNTIL 600 PM TONIGHT FOR THE SOUTHERN PART
OF EAST TEXAS AND NORTHWEST LOUISIANA AS LINE OF SHOWERS AND
THUNDERSTORMS SOME SEVERE CURRENTLY MOVING ACROSS EAST TEXAS. COLD
FRONT BY 200 PM WAS JUST EAST OF DFW WITH DEWPOINTS IN THE MID 40S.
BACK EDGE OF CLOUDINESS STRETCHED FROM PARIS TO JUST EAST OF AUSTIN
TEXAS. SOUTHERN END OF THE LINE HAS BEST POTENTIAL FOR SEVERE WHEN
LOOKING AT MAPS ANALYSIS WHERE TEMPERATURES ARE IN THE UPPER 60S TO
LOWER 70S WITH DEWPOINTS IN THE LOWER TO MIDDLE 60S. SURFACE LOW HAS
MOVED TO NORTH CENTRAL OKLAHOMA WITH BEST PRESSURE FALLS NOW IN
ARKANSAS AND SOUTHEAST MISSOURI. SCATTERED SHOWERS AND THUNDERSTORMS
HAVE ALSO JUST DEVELOPED AT THE SOUTHERN END OF TOLEDO BEND LAKE AND
SHOULD MOVE NORTHEAST INTO CENTRAL LOUISIANA. BEST CHANCE OF SEVERE
NOW LOOKS TO BE WEST CENTRAL AND NORTH CENTRAL LOUISIANA.

FASTER ETA INITIALIZING WELL FOR 18Z POSITION AND STRENGTH OF
SURFACE LOW WHICH MOVES TO THE OHIO VALLEY BY TUESDAY MORNING AND
THEN OFF THE NC COAST WEDNESDAY. WEAK SURFACE HIGH WILL PASS OVER
CWA TUESDAY AND WEDNESDAY WITH SLIGHT 5H RIDGE AS FLOW BECOMES MORE
ZONAL. WEAK SHORT WAVE WILL APPROACH AREA LATE WEDNESDAY. ETA BRINGS
IN LOW LEVEL MOISTURE ACROSS CENTRAL LOUISIANA BY 48 HOURS WITH
WINDS BECOMING EAST AT 15 KTS ON FRH66. SLIGHT CHANCE OF RAIN WILL
OCCUR WEDNESDAY NIGHT AND THURSDAY BUT NEW CLOSED 5H LOW FORMS ALONG
THE NORTHWEST COAST THURSDAY AND BRING NEXT SIGNIFICANT SYSTEM
FRIDAY NIGHT AND SATURDAY ALTHOUGH FURTHER SOUTH.

NGM GUIDANCE LOOKS GOOD THROUGH TUESDAY BUT BELIEVE HIGHS WEDNESDAY
TOO HIGH DUE TO SOME CLOUDINESS AND EAST SURFACE WINDS. SOUTHWEST
WINDS WILL SHIFT TO THE NORTHWEST AROUND MIDNIGHT TONIGHT WITH FRONT
AND BE NORTHWEST 10 TO 15 MPH DECREASING LATE TUESDAY. PRECIPITATION
WILL END EARLY THIS EVENING OVER NW LA AND BEFORE MIDNIGHT IN THE
CENTRAL PART OF THE STATE.

SHV 46/65/45/67 4000  MLU  50/65/42/69 7000
TXK 45/63/41/65 4000  TYR  44/64/45/67 2000
LFK 48/70/46/70 4000

09

In the hours before

Special weather statement, Mar 8, 5:15 PM CST, 2 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-090000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 PM CST MON MAR 8 1999

...TORNADO WATCH UPDATE FOR THE FOUR STATE AREA...

A TORNADO WATCH REMAINS IN EFFECT FOR EAST AND NORTHEAST TEXAS AND
PART OF NORTHWEST LOUISIANA EAST OF A LINE FROM LUFKIN TEXAS TO
MINDEN LOUISIANA...BUT WEST OF A LINE FROM FARMERVILLE TO COLFAX
LOUISIANA...UNTIL 600 PM.

EAST OF A LINE FROM FARMERVILLE TO COLFAX LOUISIANA A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1100 PM.

ANOTHER TORNADO WATCH CONTINUES IN EFFECT FOR PARTS OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS NORTH OF A LINE
FROM MOUNT VERNON TEXAS TO FOUKE ARKANSAS UNTIL 800 PM.

THE SHREVEPORT/BOSSIER CITY AREA AND THE TYLER AREAS ARE NO LONGER
IN A TORNADO WATCH.

03
Special weather statement, Mar 8, 5:15 PM CST, 2 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-090000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 PM CST MON MAR 8 1999

...TORNADO WATCH UPDATE FOR THE FOUR STATE AREA...

A TORNADO WATCH REMAINS IN EFFECT FOR EAST AND NORTHEAST TEXAS AND
PART OF NORTHWEST LOUISIANA EAST OF A LINE FROM LUFKIN TEXAS TO
MINDEN LOUISIANA...BUT WEST OF A LINE FROM FARMERVILLE TO COLFAX
LOUISIANA...UNTIL 600 PM.

EAST OF A LINE FROM FARMERVILLE TO COLFAX LOUISIANA A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1100 PM.

ANOTHER TORNADO WATCH CONTINUES IN EFFECT FOR PARTS OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS NORTH OF A LINE
FROM MOUNT VERNON TEXAS TO FOUKE ARKANSAS UNTIL 800 PM.

THE SHREVEPORT/BOSSIER CITY AREA AND THE TYLER AREAS ARE NO LONGER
IN A TORNADO WATCH.

03
Local storm report, Mar 8, 5:25 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CST MON MAR 08 1999

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0110 PM    WINNSBORO                 TX   60 MPH TSTM GUST
03/08/99   WOOD                           TWO POWER POLES WERE
                                          KNOCKED OVER AS A TREE WAS
                                          BLOWN INTO THEM.

03
Local storm report, Mar 8, 5:25 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CST MON MAR 08 1999

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0110 PM    WINNSBORO                 TX   60 MPH TSTM GUST
03/08/99   WOOD                           TWO POWER POLES WERE
                                          KNOCKED OVER AS A TREE WAS
                                          BLOWN INTO THEM.

03
Special weather statement, Mar 8, 6:00 PM CST, 1 hour 25 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-090100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CST MON MAR 8 1999

...TORNADO WATCH UPDATE FOR THE FOUR STATE AREA...

A TORNADO WATCH REMAINS IN EFFECT FOR NORTHEAST LOUISIANA EAST OF A
LINE FROM FARMERVILLE TO COLFAX LOUISIANA...UNTIL 1100 PM.  THIS
INCLUDES THE MONROE AND JENA LOUISIANA AREAS.

ALL OTHER PARTS OF NORTHWEST LOUISIANA...NORTHEAST TEXAS...
SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA ARE CLEARED FROM THE
TORNADO WATCH AREAS.  THE SHREVEPORT/BOSSIER CITY AREA...
TYLER...LONGVIEW AND LUFKIN AREAS...AND THE TEXARKANA AREA ARE
NO LONGER IN A TORNADO WATCH.

03
Special weather statement, Mar 8, 6:00 PM CST, 1 hour 25 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-090100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CST MON MAR 8 1999

...TORNADO WATCH UPDATE FOR THE FOUR STATE AREA...

A TORNADO WATCH REMAINS IN EFFECT FOR NORTHEAST LOUISIANA EAST OF A
LINE FROM FARMERVILLE TO COLFAX LOUISIANA...UNTIL 1100 PM.  THIS
INCLUDES THE MONROE AND JENA LOUISIANA AREAS.

ALL OTHER PARTS OF NORTHWEST LOUISIANA...NORTHEAST TEXAS...
SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA ARE CLEARED FROM THE
TORNADO WATCH AREAS.  THE SHREVEPORT/BOSSIER CITY AREA...
TYLER...LONGVIEW AND LUFKIN AREAS...AND THE TEXARKANA AREA ARE
NO LONGER IN A TORNADO WATCH.

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:54 PM CSTTornado WarningSHVGrant46 min

Nearby

Tornado Warnings in Louisiana, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.